Indiana, 2003Flood in Indiana, May 5 to 8, 2003
May 5 to 8, 2003 · NWS IND · 1 event in 1 county or zone
1 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at May 5, 2:15 PM EST, 6 hours 45 minutes earlier.
Area forecast discussion, May 5, 2:15 PM EST, 6 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
215 PM EST MON MAY 05 2003
EVENING CONVECTION...IF ANY...AND FRONTAL POSITION BE TODAYS
PROBLEMS.
LOW PRESSURE LOCATED JUST WEST OF GREAT LAKES REGION. CURRENT VIS
SATELLITE SHOWING VERY PRONOUNCED DRYING OVER INDIANA. ALSO CU
STARTING TO DEVELOP ACROSS NORTHERN IN INTO NORTHERN IL. SVR STORMS
ONGOING ACROSS KY. ATMOS QUITE UNSTABLE ACROSS INDIANA WITH LIS WELL
BELOW ZERO AND CAPES 1000 TO 2000 J/KG BUT MOISTURE ALOFT IS QUITE
LIMITED WITH BULK SOUTH OF FA INTO KY.
MODELS IN DECENT AGREEMENT REGARDING S/WV PLACEMENT ACROSS INDIANA
AND UPPER LOW. DO START TO SEE A DIFFERENCE IN UPPER JET BY 06Z TUE.
GFS INDICATES JET CORE WL REMAIN SOUTH OF FA WITH MESOETA SHOWING IT
A LITTLE FURTHER NORTH. SECONDLY...PLACEMENT OF NEXT SYSTEM ON
WED MORNING IS DIFFERENT. GFS PUSHES SYSTEM SOUTH AND EAST MUCH
QUICKER THAN MESOETA. MESOETA INDICATES WMFNT TO LIFT ACROSS SOUTHERN
FA BEFORE MOVING EAST. WL USE A COMPROMISE OF MODELS FOR THIS
FORECAST.
AN UNSTABLE ATMOSPHERE CONTS TO LINGER OVER FA THRU TONIGHT BUT
MOISTURE IS LACKING. CDFNT IS FORECAST TO PUSH ACROSS INDIANA
THEN STALL OVERNIGHT. CURRENT THINKING IS A FEW LINGERING STORMS WL
BE POSSIBLE OVER EXTREME SOUTHERN FA THRU THE EVENING HOURS WITH
REMAINDER OF FA DRY. WL CONT WITH CHANCE OF -TSRA TUE ACROSS SE
WITH PC NORTH AND WEST OF THERE. STORM CHANCE RETURNS FOR ENTIRE FA
BY LATE TUE NIGHT INTO WED MORNING.
GUIDANCE TEMPS LOOK REASONABLE GIVEN DEWPOINTS IN THE 50S OVERNIGHT
SO WL USE BLEND HERE. MAV GUIDANCE LOOKS A FEW DEGREES COOL TOMORROW
WITH SOME SUN SO WL LEAN TOWARD WARMER MET/FWC TOMORROW. AS FOR TUE
NIGHT...WL USE A BLEND SINCE ALL GUIDANCE KEEPS DEWPOINTS IN THE 50S
AND SOME CLOUD COVER WL MOVE INTO THE FA.
.IND...NONE.
BIELINSKI
Hazardous weather outlook, May 5, 5:51 AM EST, 15 hours 9 minutes before
INZ021-028>031-035>049-051>057-060>065-067>072-061100-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
551 AM EST MON MAY 5 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.
.DAY ONE...TODAY
SCATTERED THUNDERSTORMS WILL CONTINUE THIS MORNING. STORMS SHOULD
REMAIN BELOW SEVERE THRESHOLDS THROUGH EARLY MORNING. STORMS COULD
DEVELOP AGAIN LATE IN THE MORNING AND THIS AFTERNOON...AND BECOME
SEVERE WITH LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THUNDERSTORMS ARE POSSIBLE OVER SOME PART OF CENTRAL INDIANA EACH
DAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS MAY BE NEEDED LATE THIS MORNING AND THIS AFTERNOON.
&&
MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING URL...
HTTP://WWW.CRH.NOAA.GOV/IND (ALL LOWER CASE)
Flood, Jackson
- When
- May 5, 9:00 PM EST to May 8, 1:40 AM EST
- Where
- Jackson forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 38.906, -86.037 (the zone’s center; the record gives no point)
1 to 2 inches of rain fell on the 4th and 5th resulting in lowland flooding along the East Fork of the White River at Seymour. The river crested at 14.13 feet (FS - 12.0 feet) on the 6th.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Georgia, May 5 to 11, 20032 deaths · 7 injured · $28 million · F1 · 163 events
- Tornadoes and Damaging Wind in Tennessee, May 5, 20032 injured · $100,000 · F3 · 4 events
- Tornadoes and Flash Flooding in Alabama, May 5 to 6, 2003$6.4 million · F1 · 45 events
- Tornadoes and Damaging Wind in Tennessee, May 5, 2003$3.8 million · F1 · 5 events
- Flash Flood in Tennessee, May 5 to 6, 2003$12 million · 1 event
- Flash Flood in Tennessee, May 5 to 6, 2003$5.6 million · 1 event
- Tornado and Flash Flooding in Mississippi, May 5, 2003$820,000 · F0 · 37 events
- Flash Flood in Tennessee, May 5, 2003$3.9 million · 1 event
- Flash Flood in Tennessee, May 5 to 6, 2003$3.9 million · 1 event
- Flash Flood in Tennessee, May 5, 2003$3.6 million · 1 event
- Flash Flood in Tennessee, May 5, 2003$2.8 million · 1 event
- Flash Flood in Tennessee, May 5, 2003$2.8 million · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5353953.